Ask a Dog Vet and Get Answers to Your Dog Health Questions
HI this is DRB and I would be happy to help you......you did not say how many times your dog threw up......either of those two drugs could cause what you are seeing.....I don't really usually use Prednisone with Doxycycline when I tx heartworms but in your vet's defense I have not examined your dog or staged your dog......your dog may have to be put on something to help him tolerate the Doxycycline......but your vet needs to help you with that because those drugs need to be spaced carefully around everything else. I would stop the Doxycycline until you speak with your vet....
How many times as your dog thrown up today?
are you there?
did you want to speak by phone?
ok, I feel this is very likley drug related.....call your vet tomorrow before continuing either medication. How long has your dog been on Pred?
Pred and Doxy together can be very hard to tolerate.....
ok, so this may be the doxycycline causing nausea leading to vomiting. Talk with your vet about an H2 blocker but it has to be given 2 hours away from the Doxy....
I think your dog will be fine overnight.... as long as there is no other vomiting.....this sound like a Doxy problem....
Yes skip Doxy tonight. Do you have any pepcid AC?
Ok, what does your dog weigh?
ok, pick up some famotidine 20 mg and give a whole 20 mg tablet tonight and another in the am.....call your vet early and see how they want to proceed.....
Can I answer any other questions?
Please give me a positive rating as that is the only way I am compensated. A positive rating will not close this question and I am more than happy to answer any follow up questions that you have.
Please remember my answers do not replace or supersede the advice of your veterinarian as my answers do not create a valid client patient relationship as I am unable to examine your pet. Thank you very much! DrB
let me know if you need additional questions....DRB